Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 15, 2021, 6:33 PM CDT for Robertson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 6:33 PM CDT (23:33 UTC)
- Expired
- Oct 15, 2021, 7:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.25 in
- Wind
- 40
County Robertson County, TN
The radar
The Nashville radar (KOHX), 38 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
468
WWUS84 KOHX 152333
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Fri Oct 15 2021
TNZ007-160000-
Robertson TN-
633 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Robertson County
through 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Orlinda, Adams and Cedar Hill.
This includes Interstate 65 between mile markers 105 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3643 8670 3639 8697 3662 8707 3665 8676
3665 8665
TIME...MOT...LOC 2332Z 238DEG 49KT 3654 8691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
07What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:02 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Oct 15, 3:02 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 302 PM CDT Fri Oct 15 2021 .DISCUSSION... Modes of convection is the topic of interest when it comes to weather impacts across mid state region tonight. Broke out a late this afternoon zone grouping to emphasize transition from developing isolated to scattered discrete showers and thunderstorms to main line of convection, expected to take on QLCS characteristics as it moves into western portions of mid state region as late afternoon hours progress and then progresses eastward across mid state tonight. This convection should be in very close proximity to a strong surface cold frontal passage. Certainly strong to severe convection could occur too out ahead and within this line of convection, with damaging straight line winds primary threat. Very good agreement between CAMs and Global models on movement of convective line across mid state region. Presently, it looks like this line will move through Nashville Metro Area as late evening hours progress. Just picking out on particular model sounding, the 16/00Z NAMNest Nashville Metro Area, most unstable CAPE values around 1,500 J/KG, PWAT just over 1,5 inches, a little bit of shear, and decent low level lapse rates. Low to mid level jet dynamics will also come into play. Eventually this convection will move off Cumberland Plateau Region late tonight/early morning hours on Saturday. Forecasted rainfall amounts through early morning hours on Saturday will generally range from around one half to around one inch with locally higher amounts possible. High pressure influences surface and aloft will build across mid state region as weekend into first part of next work week progresses. Dry conditions will prevail, with seasonally cool autumn weather becoming established across mid state region. Highs will span 60s over the weekend with lows spanning the 40s. Of particular note of interest will be the possibility of lows on Saturday night for locations east of I-65 Corridor maybe dipping into upper 30s. Temperatures will slowly warm back to around seasonal normal values by mid portion of work week. Isolated to scattered showers will move across mid state region Wednesday night into Thursday as a weak surface cold front approaches and moves through mid state region. These showers may even linger across mid state region on Friday as temperatures once again drop to a few degrees below seasonal normal values. && .AVIATION... 12Z TAF DISCUSSION. Conditions are already headed downhill at CKV as a frontal system approaches from the west. Two periods of rain/lower categories likely at each mid-state terminal, with the first through the morning hours and then again in the evening. The evening is likely to bring the more intense weather with TS and gusty winds. Fropa will occur late Saturday night with winds gusts of 20-25 kts. && .PRELIMINARY POINT TEMPS/POPS... Nashville 51 65 42 68 43 / 90 0 0 0 0 Clarksville 48 65 40 68 43 / 80 0 0 0 0 Crossville 50 60 38 61 41 / 80 20 0 0 0 Columbia 50 65 40 67 42 / 90 0 0 0 0 Lawrenceburg 51 66 40 67 42 / 90 0 0 0 0 Waverly 48 65 41 68 44 / 70 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........Adcock
Hazardous weather outlook, Oct 15, 8:50 AM CDT, 9 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 850 AM CDT Fri Oct 15 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-161000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 850 AM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Severe thunderstorms are possible Friday afternoon and evening. Locations most likely to experience severe storms will be areas west of Cumberland Plateau Region, including Nashville Metro Area. Main threat will be damaging straight-line winds, frequent lightning, brief heavy downpours resulting in localized flooding, and hail. Isolated tornadoes cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 Inch Winds >= 50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Oct 15, 5:28 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Fri Oct 15 2021
TNZ005-006-023>025-152315-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
528 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northwestern
Dickson, Montgomery, Stewart, Houston and northern Humphreys Counties
through 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tennessee Ridge, or 10 miles northwest of Waverly,
moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waverly, Camden, Dover, Erin, Clarksville, New Johnsonville,
Tennessee Ridge, Vanleer, Cumberland City, Slayden, Palmyra,
Woodlawn, Houston County Airport, Indian Mound and Cunningham.
This includes Interstate 24 between mile markers 2 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3651 8804 3664 8727 3664 8711 3656 8714
3655 8712 3646 8713 3594 8794 3595 8801
3597 8802 3603 8800 3612 8792 3617 8792
3622 8795 3631 8796 3645 8806
TIME...MOT...LOC 2228Z 239DEG 49KT 3622 8788
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07Special weather statement, Oct 15, 5:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Nashville TN
556 PM CDT Fri Oct 15 2021
TNZ032-033-065-152345-
Putnam TN-Overton TN-White TN-
556 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southern Overton,
north central White and central Putnam Counties through 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cookeville, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cookeville, Algood, Monterey and Rickman.
This includes Interstate 40 between mile markers 285 and 304.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3642 8520 3610 8515 3610 8524 3609 8525
3608 8524 3602 8549 3618 8558
TIME...MOT...LOC 2256Z 239DEG 49KT 3614 8545
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07Special weather statement, Oct 15, 6:14 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 PM CDT Fri Oct 15 2021
TNZ006-007-026-160000-
Robertson TN-Cheatham TN-Montgomery TN-
614 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of eastern Montgomery,
northwestern Cheatham and western Robertson Counties through 700 PM
CDT...
At 613 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Clarksville, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, Clarksville, Coopertown, Pleasant View, Adams, Cedar
Hill and Cheatham Dam.
This includes Interstate 24 between mile markers 4 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3647 8686 3631 8720 3632 8722 3633 8723
3632 8725 3632 8728 3661 8733 3664 8708
3665 8688
TIME...MOT...LOC 2313Z 238DEG 49KT 3642 8722
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Oct 15, 6:21 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
621 PM CDT Fri Oct 15 2021
TNZ006-023-025-026-160000-
Dickson TN-Cheatham TN-Montgomery TN-Houston TN-
621 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Dickson, southern
Montgomery, western Cheatham and eastern Houston Counties through 700
PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of McEwen, or 12 miles southeast of Erin, moving
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dickson, White Bluff, Charlotte, Vanleer, Slayden and Cheatham Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3610 8717 3603 8755 3610 8754 3617 8756
3618 8757 3635 8760 3644 8711
TIME...MOT...LOC 2321Z 238DEG 49KT 3620 8754
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07Special weather statement, Oct 15, 6:31 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
631 PM CDT Fri Oct 15 2021
TNZ011-032>034-066-160015-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-
631 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of eastern Overton,
western Pickett, northwestern Cumberland, southeastern Putnam and
western Fentress Counties through 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Livingston, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Livingston, Jamestown, Byrdstown, Monterey, Allardt, Grimsley,
Clarkrange and Crawford.
This includes Interstate 40 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3662 8500 3629 8486 3628 8488 3624 8488
3621 8491 3618 8490 3615 8491 3604 8526
3634 8537 3662 8508
TIME...MOT...LOC 2331Z 238DEG 49KT 3629 8522
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
07Special weather statement, Oct 15, 6:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Fri Oct 15 2021
TNZ007-160000-
Robertson TN-
633 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of Robertson County
through 700 PM CDT...
At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Springfield, moving northeast at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springfield, White House, Greenbrier, Coopertown, Cross Plains,
Orlinda, Adams and Cedar Hill.
This includes Interstate 65 between mile markers 105 and 106.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
Middle Tennessee.
&&
LAT...LON 3643 8670 3639 8697 3662 8707 3665 8676
3665 8665
TIME...MOT...LOC 2332Z 238DEG 49KT 3654 8691
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
07The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:46 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 44 min |
| Oct 15, 5:28 PM CDT | Special Weather Statement | OHX | Houston, Humphreys, Montgomery, Stewart | 47 min |
| Oct 15, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 45 min |
| Oct 15, 5:56 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 49 min |
| Oct 15, 6:14 PM CDT | Special Weather Statement | OHX | Robertson | 46 min |
| Oct 15, 6:21 PM CDT | Special Weather Statement | OHX | Dickson | 39 min |
| Oct 15, 6:31 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 44 min |
| Oct 15, 6:39 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 36 min |
| Oct 15, 6:59 PM CDT | Special Weather Statement | OHX | Sumner | 46 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.